Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 111, NWS Shreveport, LA

July 11, 2002Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2002, 6:09 PM CDT for Bienville Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2002, 6:09 PM CDT (23:09 UTC)
Expired
Jul 11, 2002, 6:45 PM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 87 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1707 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WUUS54 KSHV 112309
SVRSHV
LAC013-112345-
/NEW.KSHV.SV.W.0223.112309-112345/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT THU JUL 11 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA

* UNTIL 645 PM CDT

* AT 609 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF
  BIENVILLE...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN BIENVILLE PARISH AT 620 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 645 PM CDT.

LAT...LON 3257 9296 3242 9308 3223 9284 3244 9278
          3247 9287

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:00 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 11, 3:00 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT THU JUL 11 2002

MAIN WEATHER FEATURE THROUGH SHORT TERM IS AN UPPER LEVEL TROUGH
OVER THE UPPER MISSISSIPPI VALLEY. IT IS EXPECTED TO MOVE SOUTH INTO
THE MID MS VALLEY AND SOUTHERN PLAINS BY EARLY SATURDAY. WITH WINDS
ALREADY NORTHERLY THROUGH THE LOWER ATMOSPHERE...ANY ASSOCIATED
SURFACE COLD FRONT IS DIFFICULT TO FIND. DEVELOPMENT OF CURRENT
CONVECTION AND LOWEST SURFACE PRESSURES WOULD PLACE IT ALONG
INTERSTATE 30 FROM NORTHEAST TEXAS INTO CENTRAL ARKANSAS. THIS
BOUNDARY MAY SINK INTO CENTRAL LA BY LATE FRIDAY...STALL AND RETURN
LATE SUNDAY. MODELS DISAGREE ON TIMING...WITH AVN CONTINUING WITH
HIGHER POPS FOR FORECAST AREA SATURDAY. AT THIS TIME WILL FOLLOW
COMBINATION OF NGM AND ETA...WHICH LOWER MEAN RELATIVE HUMIDITY AND
MOVE BOUNDARY SOUTH OF AREA. THUS HIGHER POPS FOR FRIDAY...THEN
SLIGHT CHANCE FOR WEEKEND PERIOD...THEN HIGHER AGAIN MONDAY AND
TUESDAY AS SOUTHERLY WINDS RETURN BRINGING HIGHER PRECIP WATER.
ALSO THE UPPER TROUGH SHOULD RETROGRADE WEST THROUGH TUESDAY
FOLLOWED BY AN UPPER RIDGE BUILDING FROM THE SOUTH ATLANTIC COAST.

PRELIMS...

SHV 074/092 071/090 071 3542
MLU 074/092 071/090 071 3542
TXK 075/092 069/089 069 3542
TYR 075/092 071/090 071 3542
LFK 073/093 074/092 072 2542

.SHV...NONE.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:35 PM CDTSevere Thunderstorm WarningSHVJackson25 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.